قالب وردپرس درنا توس
Home / Health / The FDA warns that certain type 2 diabetes meds are associated with a rare genital infection

The FDA warns that certain type 2 diabetes meds are associated with a rare genital infection



<p class = "canvas-atom canvas-text Mb (1.0em) Mb (0) – sm Mt (0.8em) – sm" type = "text" content = "All drugs have the potential for side effects, however Not all side effects are equally serious Occasional headache Eh, not the worst A rare carnivorous bacterial infection on your genitals A more worrying bit Unfortunately, people who take a certain medication for type 2 diabetes The Food and Drug Administration (FDA) warns that it's endangered data-reactid = "22"> All medicines have the potential for side effects But not all side effects are equally serious Occasionally a headache ̵
1; not the worst – A rare carnivorous Bacterial Infection on Your Genitals: A Bit More worryingly, people taking a particular drug for type 2 diabetes are at exactly this risk, warns the US Food and Foods Drug Administration (FDA).

There have been reports of a rare and serious genital and genital infection in humans taking a class of drugs called sodium-glucose cotransporter-2 (SGLT2) inhibitors, according to a FDA safety alert released this week. The drugs in this class include canagliflozin, dapagliflozin and empagliflozin, and are available as single agents and in combination with other diabetes medicines (such as metformin)

The infection associated with these drugs is called necrotizing fasciitis of the perineum , or Fournier's gangrene, and the FDA now demands that the prescribing information of these pills be supplemented with this risk.

We regret to inform you that "necrotizing fasciitis of the perineum" is a medical term for a carnivorous bacterial infection in the area between the anus and vulva or scrotum.

Necrotizing fasciitis is a bacterial infection of the tissue under your skin that controls the muscles, nerves, and blood vessels that surround centers for disease control and prevention (CDC). The bacteria usually enter your body through a broken skin. Once it's there, it spreads quickly and destroys the tissue that infects it, the CDC explains. In this case, the perineum encloses the sensitive area between the anus and the vulva or scrotum.

The FDA specifically warns against symptoms such as tenderness, redness or swelling of the genitals, fever over 100.4 degrees Fahrenheit, and feeling generally uncomfortable. Because these symptoms can quickly escalate, it is important to get medical attention at the first sign that something is missing.

The disease is more common in men, but technically it could also be the case in women, the infectious disease expert Amesh A Adalja, MD, a senior scientist at the Johns Hopkins Center for Health Security, tells SELF. "It can progress quickly and involve the entire genital area and even the abdominal wall," says Dr. Adalia. "It requires urgent surgical treatment and has a high mortality rate."

Treatment generally involves multiple surgeries to try to get rid of the infected tissue, Dr. Adalia. "It's a bit like a fire: you have to run ahead." In severe cases, the condition can lead to loss of limbs or even death, says the CDC.

How exactly does taking diabetes medications lead to an infection of the genitals?

These drugs lower your blood sugar around your kidneys to remove sugar from your body through your piss, the FDA explains. And having a higher glucose level in every part of your body increases the risk of infection in this area, says Jamie Alan, Ph.D., Pharm.D., Assistant Professor of Pharmacology and Toxicology at Michigan State University, SELF. (For example, there is also an increased risk of UTIs in these medicines.)

"We have bacteria everywhere, and one of the foods that bacteria like is glucose," says Alan. "Eliminating more glucose in your urine will give you more potential for glucose in your urethra and your genital area, which will be a more favorable environment for the growth of bacteria."

But only bacteria are not enough to give you that kind of infection – you also need some kind of micro abrasion (a small cut) in your skin to contract necrotizing fasciitis, whether it be a shave or a shave a skin is ulcer, Dr. Adalja explains. Unfortunately, this can and can happen.

If you're taking an SGLT2 inhibitor, you do not need to panic.

You do not want to stop taking the drug out of fear that you are going to take carnivorous bacteria in your groin without first consulting your doctor, Alan notes. She also emphasizes that this is a rare complication of this drug. But, "If you're worried, call your doctor and ask about switching to another class of medication if possible," says Alan. "We have other ways to treat diabetes."

Practicing good hygiene can help reduce the risk of necrotizing fasciitis, adds Alan. But it is completely understandable if you would rather go with a less risky drug.

<p class = "canvas-atom canvas-text Mb (1.0em) Mb (0) – sm Mt (0.8em) – sm" type = "text" content = " Related: " data-reactid = "37"> Related:


Source link